Alert archive / Louisiana / River Flood Warnings in 2016
River Flood Warning 54, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Mar 10, 2016, 8:29 PM CST for Bossier Parish, Caddo Parish, Red River Parish, Louisiana. It took effect at Mar 12, 2016, 7:14 PM CST. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2016, 8:29 PM CST (02:29 UTC)
- In effect from
- Mar 12, 2016, 7:14 PM CST
- Expired
- Mar 17, 2016, 9:19 AM CDT
- In force
- 5 days
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Bossier Parish, LA, Caddo Parish, LA, Red River Parish, LA
The radar
The Shreveport radar (KSHV), 22 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Red River at Shreveport (SVPL1).
- Action stage
- 26 ft
- Minor stage
- 30 ft
- Moderate stage
- 31.5 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07348500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Mar 10, 8:24 PM CST, 5 minutes earlier.
Area forecast discussion, Mar 10, 8:24 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
824 PM CST THU MAR 10 2016
.DISCUSSION...
ENJOYING A WELL NEEDED BREAK FROM THE RAINFALL THIS EVENING AS OUR
REGION IS UNDER THE INFLUENCE OF SINKING AIR AND A MID LEVEL DRY
SLOT IN THE WAKE OF CONVECTION EARLIER TODAY. LATEST PROGS ARE IN
GOOD AGREEMENT WITH INCREASING PVA ALOFT DEVELOPING TO OUR SOUTH
LATER TONIGHT AND MOVING NORTHWARD TOWARDS THE I-20 CORRIDOR.
ATTM...IT APPEAR LIKE THE BEST LIFT AND DIVERGENCE ASSOCIATED WITH
THE INCREASING PVA WILL BE ACROSS OUR EASTERN HALF OR ACROSS
NORTHERN LOUISIANA AND EVENTUALLY S AR NEAR OR SHORTLY AFTER
SUNRISE FRIDAY MORNING. POPS ARE GENERALLY ALIGNED IN THIS
FASHION FOR THE REMAINDER OF THE NIGHT INTO FRIDAY AND FOR THIS
REASON WILL NOT MAKE ANY CHANGES TO THE POP FORECAST OR THE
CURRENT FFA WHICH RUNS THROUGH FRIDAY AFTN.
TEMPERATURES ARE HOWEVER VERY NEAR FCST LOWS ACROSS OUR SE AND
EASTERN ZONES SO LOWERED TEMPS A FEW DEGREES ACROSS THESE
LOCATIONS.
OTHER CHANGES INCLUDED A SLIGHT ADJUSTMENT IN DEWPOINTS TO MIMIC
CURRENT AND FCST TRENDS...OTHERWISE NO OTHER NECESSARY CHANGES
WERE NEEDED.
UPDATED PACKAGE WILL BE OUT SHORTLY...13.
&&
.PREV DISCUSSION... /ISSUED 715 PM CST THU MAR 10 2016/
AVIATION...
DRY SLOTTING ACROSS THE AREA HAS ALLOWED FOR A NICE BREAK IN THE RAIN
ACROSS THE AREA THIS EVENING. MVFR/VFR CIGS ARE BEING OBSERVED
ACROSS MUCH OF THE AREA THIS EVENING...EXCEPT AT KMLU AND KELD
WHERE IFR CIGS ARE BEING OBSERVED. CIGS ARE EXPECTED TO RETURN
BACK TO IFR AREAWIDE AFTER 06Z...AS SHRA/TSRA ACTIVITY RETURNS TO
THE AREA AS WELL. LOW CIGS AND BR WILL PREVAIL DURING THE MORNING
HOURS...WITH CONDITIONS IMPROVING AS WE REACH THE 18Z TAF
ISSUANCE TIME.
ELEVEN
PREVIOUS POINT TEMPS/POPS...
SHV 63 72 60 72 / 80 90 50 50
MLU 65 73 63 72 / 80 90 70 60
DEQ 56 64 56 70 / 60 90 70 50
TXK 57 66 58 71 / 60 90 60 50
ELD 60 68 60 71 / 80 90 70 60
TYR 60 70 57 71 / 60 70 50 40
GGG 61 70 58 72 / 60 80 50 50
LFK 65 74 58 74 / 60 70 40 40
SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR ARZ071>073.
LA...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR LAZ001>006-
010>014-017>022.
OK...NONE.
TX...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR TXZ126-138-151-
153-166-167.
ELEVEN/13Hazardous weather outlook, Mar 10, 11:34 AM CST, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1134 AM CST THU MAR 10 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-111745- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1134 AM CST THU MAR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ONGOING FLOODING WILL CONTINUE AS SHOWERS AND ISOLATED THUNDERSTORMS MOVE ACROSS THE REGION TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE THREAT FOR FLASH FLOODING WILL CONTINUE INTO AT LEAST FRIDAY AFTERNOON. ALTHOUGH THE HEAVY RAIN WILL BECOME LESS WIDESPREAD...SCATTERED THUNDERSTORMS WITH EVEN BRIEF HEAVY RAIN... MAY BE ENOUGH TO PERPETUATE ONGOING AREAS OF FLOODING. THE UPPER LOW PRESSURE SYSTEM BRINGING THE SHOWERS AND THUNDERSTORMS TO THE AREA...WILL FINALLY MOVE TO THE EAST BY LATE IN THE WEEKEND. .SPOTTER INFORMATION STATEMENT... NO FURTHER ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL BE NEEDED THROUGH TONIGHT. 12
In the hours before
Local storm report, Mar 10, 2:43 PM CST, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
243 PM CST THU MAR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM FLASH FLOOD MONROE 32.51N 92.08W
03/10/2016 OUACHITA LA EMERGENCY MNGR
EM OFFICE REPORTS SEVERAL HIGH WATER RESCUES IN
PROGRESS ACROSS OUACHITA PARISH.
&&
EVENT NUMBER SHV1600174
20Local storm report, Mar 10, 6:31 PM CST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
631 PM CST THU MAR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLASH FLOOD 7 ESE WINNFIELD 31.90N 92.53W
03/10/2016 WINN LA LAW ENFORCEMENT
HIGH WATER RESCUE CONDUCTED ON PARKER LONG JR. ROAD.
&&
EVENT NUMBER SHV1600175
20Local storm report, Mar 10, 7:11 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
711 PM CST THU MAR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM FLASH FLOOD 8 WSW CLAIBORNE 32.52N 92.33W
03/09/2016 OUACHITA LA BROADCAST MEDIA
*** 1 FATAL *** 22 YR OLD MALE DROWNED WHEN THE VEHICLE
HE WAS DRIVING WAS SWEPT OFF THE ROAD BY FLOODWATERS.
&&
EVENT NUMBER SHV1600176
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 4:33 PM CST | River Flood Warning | SHV | Gregg, Harrison, Marion, Upshur | 38 hr |
| Mar 10, 7:07 PM CST | Flash Flood Warning | SHV | Bossier, Caddo, De Soto, Red River, Webster | 6 hr |
| Mar 10, 8:42 PM CST | Flash Flood Warning | SHV | Grant, Natchitoches, Sabine, Winn | 49 hr |
| Mar 10, 9:08 PM CST | Flash Flood Warning | SHV | Bienville, Caldwell, Claiborne, Jackson, Lincoln, Ouachita and 2 more | 21 hr |
| Mar 10, 11:50 PM CST | Flash Flood Warning | SHV | LaSalle | 41 hr |
| Mar 11, 12:52 AM CST | Flash Flood Warning | SHV | Bossier, Caddo, De Soto, Red River, Webster | 12 hr |
| Mar 11, 12:43 PM CST | Flash Flood Warning | SHV | Bossier, Caddo, De Soto, Red River, Webster | 13 hr |
| Mar 10, 10:44 PM CST | Flash Flood Warning | SHV | Union | 44 hr |
Nearby
River Flood Warnings in Louisiana, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.